Alert archive / Louisiana / Winter Storm Watches in 2021

Winter Storm Watch 1, NWS New Orleans, LA

February 13, 20217 parishes in Louisiana; 4 counties in Mississippi

NWS New Orleans, LA issued this winter storm watch at Feb 13, 2021, 4:06 AM CST for 7 parishes in Louisiana; 4 counties in Mississippi. It took effect at Feb 15, 2021, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 13, 2021, 4:06 AM CST (10:06 UTC)
In effect from
Feb 15, 2021, 12:00 AM CST
Expired
Feb 14, 2021, 4:20 AM CST
In force
Issued by
NWS New Orleans, LA

Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Helena Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
424 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

456 
WWUS44 KLIX 131006
WSWLIX

URGENT - WINTER WEATHER MESSAGE
National Weather Service New Orleans LA
406 AM CST Sat Feb 13 2021

LAZ034>037-046>048-MSZ068>071-131815-
/O.NEW.KLIX.WS.A.0001.210215T0600Z-210216T0000Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Iberville-
West Baton Rouge-East Baton Rouge-Wilkinson-Amite-Pike-Walthall-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bayou Sorrel, Plaquemine, 
White Castle, Port Allen, Addis, Brusly, Baton Rouge, 
Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster,
Smithdale, Liberty, McComb, Dexter, Salem, and Tylertown
406 AM CST Sat Feb 13 2021

...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY AFTERNOON...

* WHAT...Significant icing possible. Total ice accumulations of
  one quarter inch or more possible.

* WHERE...Portions of southern Mississippi and southeast 
  Louisiana.

* WHEN...From late Sunday night through Monday afternoon.

* IMPACTS...Power outages and tree damage are possible due to the
  ice. Travel could become very difficult. The hazardous 
  conditions could impact the morning commute northwest of Baton 
  Rouge and for much of the watch area for the evening commute on 
  Monday. The cold wind chills as low as 15 to 20 degrees could 
  result in hypothermia if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
3 follow-up statements
720 
WWUS44 KLIX 132141
WSWLIX

URGENT - WINTER WEATHER MESSAGE
National Weather Service New Orleans LA
341 PM CST Sat Feb 13 2021


LAZ034>037-046>048-MSZ068>071-140545-
/O.CON.KLIX.WS.A.0001.210215T0600Z-210216T0000Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Iberville-
West Baton Rouge-East Baton Rouge-Wilkinson-Amite-Pike-Walthall-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bayou Sorrel, Plaquemine, 
White Castle, Port Allen, Addis, Brusly, Baton Rouge, 
Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster,
Smithdale, Liberty, McComb, Dexter, Salem, and Tylertown
341 PM CST Sat Feb 13 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY AFTERNOON...

* WHAT...Significant icing possible. Total ice accumulations of 
  one quarter inch or more possible.

* WHERE...Portions of southern Mississippi and southeast 
  Louisiana.

* WHEN...From late Sunday night through Monday afternoon.

* IMPACTS...Power outages and tree damage are possible due to 
  the ice. Travel could become very difficult. The hazardous 
  conditions could impact the morning commute northwest of Baton 
  Rouge and for much of the watch area for the evening commute 
  on Monday. The cold wind chills as low as 15 to 20 degrees 
  could result in hypothermia if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
682 
WWUS44 KLIX 140359
WSWLIX

URGENT - WINTER WEATHER MESSAGE
National Weather Service New Orleans LA
959 PM CST Sat Feb 13 2021

LAZ034>037-046>048-MSZ068>071-141200-
/O.CON.KLIX.WS.A.0001.210215T0600Z-210216T0000Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Iberville-
West Baton Rouge-East Baton Rouge-Wilkinson-Amite-Pike-Walthall-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bayou Sorrel, Plaquemine, 
White Castle, Port Allen, Addis, Brusly, Baton Rouge, 
Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster,
Smithdale, Liberty, McComb, Dexter, Salem, and Tylertown
959 PM CST Sat Feb 13 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY AFTERNOON...

* WHAT...Significant icing possible. Total ice accumulations of 
  one quarter inch or more possible.

* WHERE...Portions of southern Mississippi and southeast 
  Louisiana.

* WHEN...From late Sunday night through Monday afternoon.

* IMPACTS...Power outages and tree damage are possible due to 
  the ice. Travel could become very difficult. The hazardous 
  conditions could impact the morning commute northwest of Baton 
  Rouge and for much of the watch area for the evening commute 
  on Monday. The cold wind chills as low as 15 to 20 degrees 
  could result in hypothermia if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$
682 
WWUS44 KLIX 141020
WSWLIX

URGENT - WINTER WEATHER MESSAGE
National Weather Service New Orleans LA
420 AM CST Sun Feb 14 2021

...Significant Winter Weather Event Expected Late Tonight through
Monday...

.A shallow very cold airmass is currently over much of south 
Mississippi and southeast Louisiana. An upper level disturbance 
will bring abundant moisture into the area late tonight and 
Monday. Temperatures aloft are warm, and precipitation that
develops tonight will be rain aloft, but as it reaches the cold
air near the surface, it will transition to freezing rain or
possibly sleet. Heavy freezing rain or sleet is expected across
the warning area during the day Monday before ending from west to
east toward sunset. The expected precipitation amounts, 
especially of ice, are likely to produce significant impacts. 
After the precipitation ends, even colder air will arrive Monday 
night, producing wind chill values in the single digits and teens 
overnight Monday night and Tuesday morning. 

LAZ034>037-046>048-MSZ068>071-141830-
/O.UPG.KLIX.WS.A.0001.210215T0600Z-210216T0000Z/
/O.NEW.KLIX.WS.W.0001.210215T0600Z-210216T0000Z/
/O.NEW.KLIX.WC.A.0001.210216T0000Z-210216T1600Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Iberville-
West Baton Rouge-East Baton Rouge-Wilkinson-Amite-Pike-Walthall-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bayou Sorrel, Plaquemine, 
White Castle, Port Allen, Addis, Brusly, Baton Rouge, 
Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster,
Smithdale, Liberty, McComb, Dexter, Salem, and Tylertown
420 AM CST Sun Feb 14 2021

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST MONDAY...
...WIND CHILL WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

* WHAT...For the Winter Storm Warning, significant icing 
  expected. Total ice accumulations of four tenths to one half 
  of an inch. For the Wind Chill Watch, dangerously cold wind 
  chills possible. Wind chills as low as 5 above zero.

* WHERE...Portions of southern Mississippi and southeast 
  Louisiana.

* WHEN...For the Winter Storm Warning, from midnight tonight to 
  6 PM CST Monday. For the Wind Chill Watch, from Monday evening 
  through Tuesday morning.

* IMPACTS...Power outages and tree damage are likely due to the
  ice. Travel could be nearly impossible. The hazardous conditions
  could impact the morning and evening commutes Monday. The 
  dangerously cold wind chills could result in hypothermia or 
  frostbite if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. Prepare for possible power
outages. 

Monitor the latest forecasts for updates on this situation. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

LAZ039-049-050-056-057-071-072-141830-
/O.NEW.KLIX.WS.W.0001.210215T0600Z-210216T0000Z/
/O.NEW.KLIX.WC.A.0001.210216T0000Z-210216T1600Z/
Washington-Ascension-Livingston-Assumption-St. James-
Northern Tangipahoa-Southern Tangipahoa-
Including the cities of Bogalusa, Enon, Franklinton, Gonzales, 
Donaldsonville, Prairieville, Denham Springs, Watson, Walker, 
Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, 
Gramercy, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, 
and Ponchatoula
420 AM CST Sun Feb 14 2021

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST MONDAY...
...WIND CHILL WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

* WHAT...For the Winter Storm Warning, significant icing possible.
  Total ice accumulations of one tenth to four tenths of an inch.
  For the Wind Chill Watch, dangerously cold wind chills 
  possible. Wind chills as low as 5 above zero.

* WHERE...Portions of southeast Louisiana.

* WHEN...For the Winter Storm Warning, from midnight tonight to 
  6 PM CST Monday. For the Wind Chill Watch, from Monday evening 
  through Tuesday morning.

* IMPACTS...Power outages and tree damage are likely due to the
  ice. Travel could be nearly impossible. The hazardous conditions
  could impact the morning and evening commutes. The dangerously 
  cold wind chills could result in hypothermia or frostbite if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. Prepare for possible power
outages. 

Monitor the latest forecasts for updates on this situation. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

LAZ040-058>060-065-MSZ077-141830-
/O.NEW.KLIX.WW.Y.0001.210215T1200Z-210216T0000Z/
/O.NEW.KLIX.WC.A.0001.210216T0000Z-210216T1600Z/
St. Tammany-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Terrebonne-Pearl River-
Including the cities of Slidell, Mandeville, Covington, Lacombe, 
Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, 
Houma, Bayou Cane, Crossroads, McNeil, Poplarville, and Picayune
420 AM CST Sun Feb 14 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST
MONDAY...
...WIND CHILL WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

* WHAT...For the Winter Weather Advisory, freezing rain possible.
  Total ice accumulations of around one tenth of an inch. For the
  Wind Chill Watch, dangerously cold wind chills possible. Wind 
  chills as low as 5 above zero.

* WHERE...Portions of southern Mississippi and southeast 
  Louisiana.

* WHEN...For the Winter Weather Advisory, from 6 AM to 6 PM CST 
  Monday. For the Wind Chill Watch, from Monday evening through 
  Tuesday morning.

* IMPACTS...Difficult travel conditions are possible. The 
  hazardous conditions could impact the morning or evening 
  commute. The dangerously cold wind chills could result in 
  hypothermia or frostbite if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Prepare for possible
power outages. 

Monitor the latest forecasts for updates on this situation. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

LAZ061>064-066>070-MSZ080>082-141830-
/O.NEW.KLIX.WC.A.0001.210216T0000Z-210216T1600Z/
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Hancock-Harrison-Jackson-
Including the cities of Metairie, Kenner, East New Orleans, 
New Orleans, Belle Chasse, Chalmette, Violet, Chauvin, Cocodrie, 
Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, 
Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, 
Empire, Myrtle Grove, Yscloskey, Bay St. Louis, Waveland, 
Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, 
Gautier, and St. Martin
420 AM CST Sun Feb 14 2021

...WIND CHILL WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

* WHAT...Dangerously cold wind chills possible. Wind chills as 
  low as 10 above zero.

* WHERE...Portions of southeast and southern Mississippi and 
  southeast Louisiana.

* WHEN...From Monday evening through Tuesday morning.

* IMPACTS...The dangerously cold wind chills could result in 
  hypothermia or frostbite if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this winter storm watch went out at Feb 12, 11:57 PM CST, 4 hours 9 minutes earlier.

Area forecast discussion, Feb 12, 11:57 PM CST, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1157 PM CST Fri Feb 12 2021

.AVIATION...

IFR to LIFR conditions mainly due to CIGS will prevail through
midday Saturday, then some possibly improvement to MVFR is
possible at some point Saturday afternoon. Northerly winds will
occasionally gust 15 to 20 knots through much of the period. 22/TD

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  34  44  33  45 /  30   0  20  50
BTR  35  43  37  46 /  30  10  40  60
ASD  40  48  38  53 /  40   0   0  30
MSY  43  49  42  52 /  40   0   0  30
GPT  42  50  41  55 /  50   0   0  30
PQL  43  51  41  55 /  70  30   0  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until midnight CST Saturday night for
     GMZ532-536-538-550-552-555-557-570-572-575-577.

MS...None.
GM...Small Craft Advisory until midnight CST Saturday night for
     GMZ536-538-550-552-555-557-570-572-575-577.

&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 11:46 PM CSTRiver Flood WarningLIXSaint Tammany7 hr
Feb 13, 10:38 AM CSTRiver Flood AdvisoryLIXSaint Tammany9 hr
Feb 13, 11:33 AM CSTRiver Flood WarningLIXSaint Tammany23 hr
Feb 12, 9:14 PM CSTRiver Flood AdvisoryLIXPike5 hr
Feb 12, 9:14 PM CSTRiver Flood AdvisoryLIXPike5 hr
Feb 13, 6:52 AM CSTRiver Flood WarningLIXPearl River13 hr
Feb 13, 10:40 AM CSTRiver Flood AdvisoryLIXPearl River9 hr

Nearby

Winter Storm Watches in Louisiana, 2021Winter Storm Watches in Mississippi, 2021Every winter storm watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.